MAUDE Adverse Event Report: MENTOR TEXAS MENTOR ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP135RUH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) -year-old caucasian female patient underwent a primary breast reconstruction procedure with a mentor artoura breast tissue expander 700cc that deflated after implantation.Deflation was discovered during surgery.As a result, the patient underwent explantation and replacement with a mentor memoryshape breast implant 685cc gel breast prosthesis on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 05/12/2018, the mentor failure analysis lab received the device for evaluation.On 05/30/2018, mentor completed the analysis on the suspect medical device.Upon receipt by mentor, the device contained clear fluid.No foreign material was observed within the device.No foreign material was observed on the shell surface.Upon initial inspection, no anomalies were observed.Leak testing was performed according with mentor procedures and it revealed a rent at shell patch junction.Microscopic examination of the edges of the rent gave no indications as to cause.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.Nonetheless, a microscopic examination of the edges of the rent was performed and it did not provide conclusive evidence of what could be the root cause.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet; however, deflation trends for mentor saline-filled devices will continue to be monitored by quality assurance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7493193
Report Number1645337-2018-02709
Device Sequence Number239078
Product Code LCJ
UDI-Device Identifier00081317009566
UDI-Public00081317009566
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2021
Device Catalogue NumberTEXP135RUH
Device Lot Number7473026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2018
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR